MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT
Model Number e2013-10
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported incident.We observed a leakage at the white stopcock joint when we attempted to inject liquid into the internal carotid balloon.As a result, the internal carotid balloon failed to inflate.Upon further inspection of the joint, we observed an inadequate amount of glue at the stopcock joint.Common carotid balloon inflated and deflated properly.The root cause of the malfunction was determined to be a manufacturing operator error- not enough glue was applied on the stopcock joint during the assembly process.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.We currently have a corrective and preventive action (capa) open to address this issue and prevent them from reoccurring.The malfunction was detected during pre-use check.This device was not used for the procedure.
 
Event or Problem Description
During pre-use check, when the surgeon attempted to inflate the internal carotid balloon with saline, the balloon did not inflate properly.The malfunction was detected during the pre-use check.The surgeon used another f3 shunt for the procedure.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CAROTID SHUNT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key11888564
Report Number1220948-2021-00051
Device Sequence Number16490781
Product Code MJN
UDI-Device Identifier00840663101320
UDI-Public00840663101320
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model Numbere2013-10
Device Catalogue Number2012-10
Device Lot NumberPFT3874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1